Alert archive / Oklahoma / Flash Flood Warnings in 2000
Flash Flood Warning 31, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Oct 24, 2000, 11:30 PM CDT for Ellis County, Woods County, Woodward County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 24, 2000, 11:30 PM CDT (04:30 UTC)
- Expired
- Oct 25, 2000, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ellis County, OK, Woods County, OK, Woodward County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 286 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 250432
FFWOUN
OKC045-151-153-250730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CDT TUE OCT 24 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ELLIS COUNTY IN NORTHWEST OKLAHOMA
WESTERN WOODS COUNTY IN NORTHWEST OKLAHOMA
WOODWARD COUNTY IN NORTHWEST OKLAHOMA
* UNTIL 230 AM CDT
* AT 1130 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN WAS FALLING
ACROSS WESTERN WOODS...WOODWARD AND ELLIS COUNTIES. RADAR ESTIMATES SHOW
BETWEEN 3 AND 5 INCHES OF RAIN HAVE FALLEN ACROSS THE WARNING AREA
THIS EVENING WITH ADDITIONAL HEAVY RAIN POSSIBLE OVER THE NEXT FEW
HOURS.
* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
ARNETT...FARGO...FREEDOM...GAGE...MOORELAND...SHATTUCK AND WOODWARD
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3654 9993 3600 9996 3601 9948 3622 9944
3633 9920 3660 9897 3699 9864 3698 9922
3658 9927
30What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 9:35 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 24, 9:35 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 935 PM CDT TUE OCT 24 2000 NOT MUCH TIME TO DISCUSS THINGS AS ACTIVITY PICKING UP IN NORTHWEST OKLAHOMA. UPPER SYSTEM STILL SPINNING AROUND TO OUR WEST WITH SHORTWAVE MAKING ITS WAY AROUND MAIN SYSTEM KICKING OFF CONVECTION ACROSS WEST TEXAS AND WESTERN OKLAHOMA. WITH POSITION AND MOVEMENT OF UPPER SYSTEM ACTIVITY SHOULD BE SLOW TO MOVE EAST WITH BEST CHANCES REMAINING ACROSS| WESTERN OKLAHOMA TONIGHT AND SPREADING EAST ON WEDNESDAY. WILL THEREFORE LOWER POPS ACROSS PORTIONS OF THE AREA. OTHERWISE FORECAST LOOKS GOOD. UPDATES OUT SHORTLY. 30 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Oct 24, 9:23 PM CDT, 2 hours 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
923 PM CDT TUE OCT 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 PM 2 LWSW WOODWARD OK 66 MPH WIND GUST
10/24/00 WOODWARD RECORDED BY OKLAHOMA
MESONET
KTLocal storm report, Oct 24, 10:12 PM CDT, 1 hour 18 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT TUE OCT 24 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM ARNETT OK FLOODING
10/24/00 ELLIS TWO VEHICLES SWEPT
OFF HWY 283 BY FLOOD
WATERS...REPORTED BY
COUNTY SHERIFF'S OFFICE
1010 PM WOODWARD OK FLOODING
10/24/00 WOODWARD SEVERAL STREETS CLOSED
IN THE CITY DUE TO
FLOOD WATERS...REPORTED
BY POLICE DEPARTMENT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 9:20 PM CDT | Flash Flood Warning | OUN | Ellis, Woodward | 3 hr |
| Oct 25, 2:30 AM CDT | Flash Flood Warning | OUN | Ellis, Woods, Woodward | 2 hr |
| Oct 25, 4:32 AM CDT | Flash Flood Warning | OUN | Ellis, Harper, Woods, Woodward | 118 min |
| Oct 25, 6:28 AM CDT | Flash Flood Warning | OUN | Woods, Woodward | 2 hr |
| Oct 25, 9:28 AM CDT | Flash Flood Warning | OUN | Caddo | 3 hr |
| Oct 25, 11:13 AM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Oct 25, 1:11 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.